Alert archive / Kansas / Tornado Warnings in 2025

Tornado Warning 32, NWS Goodland, KS

August 3, 2025Gove County, Kansas

NWS Goodland, KS issued this tornado warning at Aug 3, 2025, 4:43 PM CDT for Gove County, Kansas. It was in force for 12 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2025, 4:43 PM CDT (21:43 UTC)
Expired
Aug 3, 2025, 4:55 PM CDT
In force
12 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
2.75 in

County Gove County, KS

The radar

The Goodland radar (KGLD), 99 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 3, 4:51 PM CDTTSTM WND GST 596 Wnw Gove, KSSite My_Weather_Station (AWN) measured 59 mph wind gust.
Aug 3, 4:51 PM CDTTSTM WND GST 596 Wnw Gove, KSSite My_Weather_Station (AWN) measured 59 mph wind gust.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1375 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
288 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

136 
WFUS53 KGLD 032143
TORGLD
KSC063-032215-
/O.NEW.KGLD.TO.W.0032.250803T2143Z-250803T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Goodland KS
443 PM CDT Sun Aug 3 2025

The National Weather Service in Goodland has issued a

* Tornado Warning for...
  Northwestern Gove County in west central Kansas...

* Until 515 PM CDT.

* At 443 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 7 miles south of Grinnell, moving southwest at 20 mph.

  HAZARD...Tornado and baseball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  northwestern Gove County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3908 10066 3904 10053 3886 10064 3892 10080
TIME...MOT...LOC 2143Z 031DEG 17KT 3902 10064 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.75 IN

$$

Laws
1 follow-up statement
163 
WWUS53 KGLD 032155
SVSGLD

Severe Weather Statement
National Weather Service Goodland KS
455 PM CDT Sun Aug 3 2025

KSC063-032205-
/O.CAN.KGLD.TO.W.0032.000000T0000Z-250803T2215Z/
Gove KS-
455 PM CDT Sun Aug 3 2025

...THE TORNADO WARNING FOR NORTHWESTERN GOVE COUNTY IS CANCELLED...

The tornado threat has diminished and the Tornado Warning has been 
cancelled. However, very large hail and damaging winds remain likely 
and a Severe Thunderstorm Warning remains in effect for the area.

&&

LAT...LON 3908 10066 3904 10053 3886 10064 3892 10080
TIME...MOT...LOC 2152Z 031DEG 17KT 3897 10068 

$$

Laws

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Aug 3, 1:23 PM CDT, 3 hours 20 minutes earlier. Its key messages:

  • Isolated to widely scattered severe storms are forecast to develop along and south of Highway 36 this afternoon. Large to very large hail and damaging winds will be the main hazards.
  • Isolated strong to severe storms still remain possible Monday and Tuesday with hail the main threat at this time.
  • Gradual warm up through the week with generally drier conditions.
Area forecast discussion, Aug 3, 1:23 PM CDT, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
1223 PM MDT Sun Aug 3 2025

.KEY MESSAGES...

- Isolated to widely scattered severe storms are forecast to
  develop along and south of Highway 36 this afternoon. Large
  to very large hail and damaging winds will be the main
  hazards.

- Isolated strong to severe storms still remain possible Monday
  and Tuesday with hail the main threat at this time.

- Gradual warm up through the week with generally drier
  conditions.

&&

.SHORT TERM /THROUGH MONDAY NIGHT/...
Issued at 1222 PM MDT Sun Aug 3 2025

This afternoon and evening, a broad area of low pressure is forecast
to remain situated across the area in roughly a southwest to
northeast orientation. With this, the winds should remain from the
north for Eastern Colorado and areas near the Tri-State border while
winds across the rest of the area are east and south. With this, a
surface convergence boundary should set up around I-70 and help
develop some storms this afternoon around 2pm. That being said, it
looks like a low to mid-level boundary is sliding south around
Southwestern Nebraska. Satellite imagery shows a line of clouds
moving south in this area with surface observations keeping winds
from the south. Radar is showing showers and storms developing along
this. While they currently aren't long live or strong, this line
could interfere with the forecast.

The current forecast is for the instability to increase across the
area as the day goes on, allowing a few strong to severe storms to
develop along the surface low convergence zone. With CAPE around
3000 J/KG and mid level lapse rates around 8 C/km, large to very
large hail is the main threat. The main hindrance for hail looks to
be effective shear around 30 kts, which would favor pulsing or
clustering storms. Wind gusts around 60 to 70 mph are also possible
as storms lower back down. As mentioned above, will be watching that
northern convergence zone as it may be able to fire up additional
storms for northern portions of the area, similar to what it is
doing around the noon hour. The hazards would be the same with these
storms.

For the evening, any initial storms that form this afternoon should
either dissipate (due to low shear) or move south out of the area.
We will then need to watch for storms from the northwest that are
forecast to develop along the higher terrain. That being said,
instability is forecast to lower around sunrise and effective shear
remain low which should cause most to dissipate before they reach
the area. That being said, storm outflows might allow for additional
development and help keep the wind threat going through the evening
and early overnight hours.

Overall storm coverage should remain isolated to scattered due to
weak forcing. Greater coverage is more likely if multiple outflow
boundaries begin to move across the area.

Late tonight, any lingering storms should dissipate and allow for
mostly clear skies across the area. However, some low clouds and fog
could develop across the eastern half of the area as higher pressure
remains to the east, keeping winds generally from the east. With the
slight upslope flow and forecast moisture advection, it could be
another dreary morning for the eastern half of the area.

Tomorrow, the upper ridge over the southwest is forecast to begin
slowly expand towards the Plains and amplifying. With it, the area
is forecast to be a bit warmer around 90 along with mostly sunny
skies. Winds are forecast to become stronger as a low develops along
the Front Range with the higher surface pressure east of the area.
Speeds could reach 15 to 30 mph with gusts to 40 mph, especially for
western portions of the area.

There is another chance for storms during the afternoon and evening
hours, though the chances are a little more conditional. It will
depend on if storms can form along the higher terrain, or if a
subtle convergence boundary can form along the edge of the low
pressure. If storms form, they would have the same potential hazards
as today. The current forecast continue to favor more isolated
storms, especially with some upper subsidence trying to setup over
the area. Any storms that form should end before midnight.

Tomorrow night, skies are forecast to slowly clear with low
temperatures dropping towards the lower 60s. Winds are forecast to
maybe be a little lower, but remain around 10 to 20 mph with the
pressure gradient remaining fairly tight.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
Issued at 1222 PM MDT Sun Aug 3 2025

Tuesday-Thursday, the upper ridge over the southwest is forecast to
expand more into the South-Central High Plains and over the area.
With the expanding ridge, temperatures are forecast to warm above
average again into the mid-upper 90s and 100s. The hottest day is
currently forecast to be Thursday, with the possibility of heat
index values reaching the 100s. Will keep an eye out for the
potential for heat advisory criteria. Storm chances linger, but
should be fairly low due to the broad upper subsidence. That being
said, the area is forecast to be on the upper part of the ridge,
which means shortwaves could influence the area during the
afternoon/evening hours and provide some forcing for greater storm
development. Finally, the other conditions to keep an eye on is the
potential for some critical fire weather conditions. As we get
warmer and drier, there is the possibility that wind gusts could
reach 30 mph while RH is dropping into the teens (mainly for
counties along the Colorado border).

Friday-Sunday, the upper ridge is forecast to be flattened and
retreat more to the southwest as some upper troughs try and swing
through the Northern Plains. If the troughs don't move in fast
enough, Friday could be another day with temperatures and heat index
values in the 100s. Otherwise, temperatures should cool back to the
80s and 90s, with increased chances for storms due to the additional
forcing moving through the area.

Severe weather will remain possible through the week. Severe chances
should also be higher this upcoming weekend with the potential
systems sweeping through the Plains.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1103 AM MDT Sun Aug 3 2025

For KGLD... VFR conditions are forecast through the period. The
main concern is for the possibility of storms forming over/near
the terminal between 20-23Z. If these storms form, they may
become severe with large to very large hail as the main threat.
After 00Z, the chances for storms drop off and winds should
stabilize form the south around 10 kts or less. There is a 10%
chance that enough moisture shifts east to give some low
ceilings around 1000ft around 12Z.

For KMCK... VFR conditions are forecast for most of the period.
There could be some nearby showers and storms for the first two
hours, though recent radar scans around 17Z had everything
lowering and shifting east. For the afternoon and evening, there
are chances for storms, but chances are generally below 20% with
no clear time when storms would try and move over the terminal.
Generally, storms would come from the north if they did move
over. Otherwise, conditions may reach IFR levels between 09-17Z
depending on how much moisture can remain in the area. Be alert
for ceilings around 500-1000ft, and visibility around 3SM. If
drier air can mix in from the west, then conditions will remain
VFR instead.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...None.
CO...None.
NE...None.

&&

SHORT TERM...KAK
LONG TERM...KAK
AVIATION...KAK
Hazardous weather outlook, Aug 3, 1:48 PM CDT, 2 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
1248 PM MDT Sun Aug 3 2025

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-041900-
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-
Red Willow-
1248 PM MDT Sun Aug 3 2025 /148 PM CDT Sun Aug 3 2025/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...TODAY AND TONIGHT...

Isolated to widely scattered severe storms are possible south of
Highway 36 after 2pm today. Any storm that develops will have the
capability to produce large to very large hail, damaging winds and
localized blowing dust resulting in visibilities less than one mile.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

Isolated strong to severe storms are possible again Monday and
Tuesday with large hail and damaging winds the primary hazards at
this time. The favored time for storm activity looks to be from 2 PM
MT to 9 PM MT.

.SPOTTER INFORMATION STATEMENT...

Any reports of severe weather or reduced visibility in blowing dust
is appreciated!

In the hours before

Special weather statement, Aug 3, 3:01 PM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Goodland KS
201 PM MDT Sun Aug 3 2025

KSZ013-027-032030-
Wallace KS-Sherman KS-
201 PM MDT Sun Aug 3 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN WALLACE AND
SOUTHEASTERN SHERMAN COUNTIES THROUGH 230 PM MDT...

At 201 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Goodland, moving southeast at 20 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

This storm will remain over mainly rural areas of northeastern
Wallace and southeastern Sherman Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3930 10183 3930 10156 3907 10148 3907 10182
TIME...MOT...LOC 2001Z 336DEG 17KT 3922 10169

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

KAK
Local storm report, Aug 3, 3:29 PM CDT, 1 hour 14 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
229 PM MDT Sun Aug 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     Hail             11 SSE Caruso           39.19N 101.76W
08/03/2025  E1.75 Inch       Sherman            KS   Public

            Reported via Social Media.

&&

ND
Local storm report, Aug 3, 4:19 PM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
319 PM MDT Sun Aug 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     Hail             5 SE Seguin             39.28N 100.53W
08/03/2025  E1.00 Inch       Sheridan           KS   Public

            Reported between 2:55 and 3:05 pm MDT.

&&

ND
Local storm report, Aug 3, 4:22 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
322 PM MDT Sun Aug 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     Hail             7 S Goodland            39.25N 101.71W
08/03/2025  E1.75 Inch       Sherman            KS   Public

            Up to Golf ball sized hail reported for 20
            minutes. 0.55 inches of rainfall accompanied
            the thunderstorm.

&&

ND
Local storm report, Aug 3, 4:26 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
326 PM MDT Sun Aug 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     Hail             Gove                    38.96N 100.49W
08/03/2025  M0.70 Inch       Gove               KS   Emergency Mngr

&&

ND

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 9:12 PM CDTSevere Thunderstorm WarningGLDGreeley, Wichita48 min
Aug 2, 10:31 PM CDTSevere Thunderstorm WarningGLDDecatur, Rawlins, Sheridan, Thomas44 min
Aug 2, 11:08 PM CDTSevere Thunderstorm WarningGLDDecatur, Norton, Rawlins, Sheridan, Thomas39 min
Aug 3, 3:01 PM CDTSpecial Weather StatementGLDSherman29 min
Aug 3, 3:22 PM CDTSevere Thunderstorm WarningGLDSherman, Wallace23 min
Aug 3, 3:37 PM CDTSevere Thunderstorm WarningGLDSheridan38 min
Aug 3, 3:41 PM CDTSevere Thunderstorm Warning Considerable damage threatGLDSherman, Wallace49 min
Aug 3, 4:11 PM CDTSevere Thunderstorm Warning Considerable damage threatGLDGove, Sheridan64 min
Aug 3, 4:19 PM CDTSevere Thunderstorm WarningGLDWallace40 min
Aug 3, 4:54 PM CDTSevere Thunderstorm Warning Considerable damage threatGLDGreeley, Wallace, Wichita51 min
Aug 3, 4:54 PM CDTSevere Thunderstorm Warning Destructive damage threatGLDGove66 min
Aug 3, 5:12 PM CDTSevere Thunderstorm WarningGLDGove, Logan63 min
Aug 3, 5:29 PM CDTTornado WarningGLDGreeley11 min
Aug 3, 5:31 PM CDTSevere Thunderstorm Warning Destructive damage threatGLDGreeley44 min
Aug 3, 5:39 PM CDTTornado WarningGLDGreeley20 min

Nearby

Tornado Warnings in Kansas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.